New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sophia2
New Member


Date Joined May 2009
Total Posts : 2
   Posted 5/31/2009 2:43 PM (GMT -7)   
I have just been started on Keppra. I have gained a ton of weight on Depakote plus my ammonia is up so we are switching. I was wondering what other peoples experiences have been with Keppra. Thanks a lot.

Debbie Downer
Regular Member


Date Joined May 2009
Total Posts : 62
   Posted 5/31/2009 4:46 PM (GMT -7)   
My son is taking keppra. He is only 3 though, so I don't know how much that will help you. It causes behavioral issues for him, angry outbursts, etc. I've heard it is good because your liver doesn't absorb it. I'm sure it affects adults differently.

sophia2
New Member


Date Joined May 2009
Total Posts : 2
   Posted 5/31/2009 6:36 PM (GMT -7)   
Thanks Jenna I appreciate it. We'll see how it goes I am only in my first week.

Boomer14
New Member


Date Joined Jul 2009
Total Posts : 5
   Posted 7/20/2009 10:03 AM (GMT -7)   
I'm on Keppra, I am okay with it, and I'm 32 years old. It's better than other meds I've been on. How much are you on? When do you take it? I take 500 mg twice a day.

dabomb
New Member


Date Joined Nov 2008
Total Posts : 18
   Posted 7/20/2009 8:47 PM (GMT -7)   
same thing happened to me i was so skinny b4 i started taking depakote then i gained over 50 pounds in like a year then we switched and over time i got put on keppra and its the best med. i have took. ps i lost the weight.

IkeTurnerHitsHard
New Member


Date Joined Jul 2009
Total Posts : 2
   Posted 7/21/2009 9:45 AM (GMT -7)   
sophia2 said...
I have just been started on Keppra. I have gained a ton of weight on Depakote plus my ammonia is up so we are switching. I was wondering what other peoples experiences have been with Keppra. Thanks a lot.
 
 
Hey Sophia. I've been taking Keppra for over 3 years and it's had its ups and downs. I started taking it when I was 27 and it seemed to lessen my seizures, but I became very emotional and angry and wasn't really aware until others around me told me. I started off on 3000mg and as my neurologist increased it to 5000mg, I believe that's when I was noticing the effects. My neuropsychologist alerted me that irritability was a common side effect. Now I'm down to 3500mg and still on a cocktail of many other meds. My anger isn't what it was (I guess?!?!) but I just know it's not really the drug for me.
 
Oh, and while they were lowering the amount of Keppra, they put me on a low dose of Topamax and have been increasing it over time. Topamax also will help with weight loss.
 
Take care

Aurora60
Veteran Member


Date Joined Jul 2006
Total Posts : 1249
   Posted 7/21/2009 6:47 PM (GMT -7)   

Sophia, My son is on Keppra, 2000 MG a day plus Zonegran and Lamictal.  Keppra does cause irritability and hostility.  But I think it lessens as time goes by but doesn't go away all together.  His neurologist said Depakote was a good med but did cause weight gain in many people and a lot of weight gain so he never tried that one. I wish you luck with the Keppra.  It is generally used as a med to control partial seizures if that helps to know.

Aurora

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 1:36 PM (GMT -7)
There are a total of 2,736,019 posts in 301,348 threads.
View Active Threads


Who's Online
This forum has 151444 registered members. Please welcome our newest member, Kilgore Trout.
289 Guest(s), 9 Registered Member(s) are currently online.  Details
DBwithUC, Tnmproject, NM12, bdbbauden, ChickNorris, nostress, FamilyGuy, GoBU, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer